Does the insomnia go away?

Discussion in 'General Parenting' started by Dara, May 2, 2008.

  1. Dara

    Dara New Member

    Hi all. Sammy started Zoloft last saturday. We give it to him in the morning time because I had heard about the insomnia side effect. Aside from saying it is "Spicy" he takes it fine. He has been not falling asleep until about 10. He normally falls asleep at 8:15. Does the insomnia stay forever or does it even out after a few weeks. Did the zoloft ever make your little ones have to have more frequent BM?
    On a extremely good note. Sammy had the best day ever yesterday. He had 0 yes I said 0 tantrums. It was a first! We had a fabulous day me and him without any violence! I told him how proud I am of him and he should be proud of himself. I also told him how much fun I had with him and he was smiling from ear to ear!
     
  2. Shari

    Shari IsItFridayYet?

    I love good stories. Sorry can't help with your question, but wanted to say "yeah, Sammy!"
     
  3. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Zoloft won't kick in so that you can see what it will do until he's been on it for six weeks. Be careful that he's not getting manic. He should get used to it and begin to sleep. So far, so good. I wish you luck.
     
  4. Dara

    Dara New Member

    How ould I know if he is getting manic? The good news is that we see the neurologist may 15th. Should I call about the frequent BM or is that normal? There is so much to decifer with all of this stuff!
     
  5. Steely

    Steely Active Member

    Speaking from my own experience, Zoloft can cause a mild upset stomach for the first couple of days. It can also make the mind more activated, which can cause a little insomnia. Make sure you give him the Zoloft in the morning. Both of these side effects will probably go away.

    What you have to be careful of is the Zoloft inducing mania. This would look like Sammy being unable to sleep on a continued basis, more mood liability, pressured speech, grandiose ideas, hyperactivity, impulsivity, etc. As long as his mood is better, and he is just experiencing a little insomnia, I would not worry - but 4 weeks from now if things are going downhill, remember that Zoloft can cause mania.
     
  6. Dara

    Dara New Member

    The Mania sounds like his normal behavior. Hoe to tell the difference!
     
  7. susiestar

    susiestar Roll With It

    I know the tummy upset (including more BMs) happened to Wizard when he started Zoloft.

    It takes weeks before you see the effects, so maybe jsut thinking he was on medicine helped. Whatever did it, YEAH!!! ZERO Tantrums!!!

    Be very very careful. We thought Zoloft was great, but after about 4 months Wizard became incredibly aggressive and paranoid. When we got the Zoloft out of his system he was much better. But he had 2 times he felt suicidal and came to me begging for help - and was in a psychiatric hospital for 3 days each time. It really was the Zoloft - it can build up in the system and cause some very bad side effects.

    But when it works it is great! Just be watchful.

    Hugs,

    Susie
     
  8. SRL

    SRL Active Member

    Side effects can set in immediately though, just as with any medication. My difficult child didn't do well with this medication and we saw hyperactivity, and over the top anger by day 3.

    I agree this can be a helpful medication if it's the right match, but you should keep a log noting anything out of the ordinary. Side effects can start right away or build up gradually.

    Great news about the no tantrum day!
     
  9. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    True. I didn't want to discourage her because she sounded so happy.
    My own son got manicky on one pill of Prozac. That was the first and only day we got a call from school EVER. He kept climbing on his desk and jumping off and saying "I can fly!" He never took another pill. It scared me. But I also have taken antidepressants (still do) and am aware of the many weird side effects and that, even though they aren't supposed to do anything to you the first day, they CAN. ANd they do build up in your system and sometimes implode. It took six months of my being on Imiprimine before I started to fly into mania and hallucinate. I just woke up unable to swallow and seeing things...and this was after SIX MONTHS. It was definitely the Imiprimine because it never happened after I quit. And my throat closing up could have been serious--I had to rush into the hospital.
    These medications need careful monitoring. They sometimes do the opposite of what they're supposed to do and make you more hyper, more nervous, even psychotic. But when you find a good one, it's a miracle.
     
  10. Dara

    Dara New Member

    It is 9:15 and he is still wide awake. Before the zoloft he was sound asleep by 8:30 now we are lucky if he is sleeping by 10pm. This is crazy! I have no idea what to do! I put a call into the neurologist but who knows when I will hear back from them! This is crazy and I AM TIRED!!!
     
Loading...